Alert archive / California / Wind Advisories in 2015

Wind Advisory 11, NWS Los Angeles, CA

March 12, 2015

NWS Los Angeles, CA issued this wind advisory at Mar 12, 2015, 5:34 AM PDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 12, 2015, 5:34 AM PDT (12:34 UTC)
Expired
Mar 12, 2015, 12:00 PM PDT
In force
6 hr
Issued by
NWS Los Angeles, CA

The text

As transmitted, in the capitals the NWS used until 2016.

596 
WWUS76 KLOX 121234
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
534 AM PDT THU MAR 12 2015

...GUSTY NORTHERLY WINDS TO AFFECT PORTIONS OF THE SANTA
BARBARA...VENTURA AND LOS ANGELES COUNTY MOUNTAINS THROUGH THIS
MORNING...

.A STRENGTHENING NORTHERLY GRADIENT HAS DEVELOPED CAUSING GUSTY
NORTHERLY WINDS ACROSS PORTIONS OF THE MOUNTAINS THIS MORNING.
WINDS WILL DECREASE LATE THIS MORNING. WINDS WILL LIKELY SHIFT TO
THE NORTHEAST EARLY FRIDAY MORNING OVER LOS ANGELES AND VENTURA
COUNTIES WHEN ADDITIONAL WIND ADVISORIES MIGHT BE NEEDED.

CAZ052-121900-
/O.NEW.KLOX.WI.Y.0011.150312T1234Z-150312T1900Z/
SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
534 AM PDT THU MAR 12 2015

...WIND ADVISORY IN EFFECT UNTIL NOON PDT TODAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON PDT TODAY.

* WINDS AND TIMING...NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH
  GUSTS TO 50 MPH WILL AFFECT PORTIONS OF THE SANTA YNEZ MOUNTAIN
  RANGE THROUGH THIS MORNING. STRONGEST WIND GUSTS WILL BE IN THE
  HILLS ABOVE MONTECITO.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS
  101...154...AND 192...ESPECIALLY NEAR SAN MARCOS PASS...AND
  ABOVE THE HILLS OF MONTECITO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ046-053-054-121900-
/O.NEW.KLOX.WI.Y.0011.150312T1234Z-150312T1900Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
534 AM PDT THU MAR 12 2015

...WIND ADVISORY IN EFFECT UNTIL NOON PDT TODAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON PDT TODAY.

* WINDS AND TIMING...NORTH WINDS 15 TO 30 MPH WITH GUSTS TO 45 MPH
  WILL CONTINUE THROUGH NOON THIS AFTERNOON. THERE WILL BE
  ISOLATED GUSTS TO 55 MPH ACROSS A FEW HIGHER PEAKS ALONG THE
  INTERSTATE 5 CORRIDOR.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE
  INTERSTATE 5...HIGHWAYS 14 AND 33...AS WELL AS
  TOPANGA...MALIBU...DECKER CANYONS AND KANAN ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

KAPLAN/DB
2 follow-up statements
308 
WWUS76 KLOX 121323
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
623 AM PDT THU MAR 12 2015

...GUSTY NORTHERLY WINDS TO AFFECT PORTIONS OF THE SANTA
BARBARA COUNTY SOUTH COAST AND ADJACENT MOUNTAINS AS WELL AS THE
VENTURA AND LOS ANGELES COUNTY MOUNTAINS INCLUDING THE SANTA
MONICA RANGE THROUGH THIS MORNING...

.A STRENGTHENING NORTHERLY GRADIENT HAS DEVELOPED CAUSING GUSTY
NORTHERLY WINDS ACROSS PORTIONS OF THE MOUNTAINS THIS MORNING.
WINDS WILL DECREASE LATE THIS MORNING. WINDS WILL LIKELY SHIFT TO
THE NORTHEAST EARLY FRIDAY MORNING OVER LOS ANGELES AND VENTURA
COUNTIES WHEN ADDITIONAL WIND ADVISORIES MIGHT BE NEEDED.

CAZ039-121900-
/O.EXA.KLOX.WI.Y.0011.000000T0000Z-150312T1900Z/
SANTA BARBARA COUNTY SOUTH COAST-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...CARPINTERIA
623 AM PDT THU MAR 12 2015

...WIND ADVISORY IN EFFECT UNTIL NOON PDT TODAY...

THE NATIONAL WEATHER SERVICE IN LOS ANGELES/OXNARD HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL NOON PDT TODAY.

* WINDS AND TIMING...BELOW PASSES AND CANYONS FROM GAVIOTA TO
  MONTECITO...AREAS OF NORTH TO NORTHEAST WINDS 15 TO 25 MPH WITH
  GUSTS TO 35 MPH THROUGH THIS MORNING. 

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE HIGHWAYS
  101...154...AND 192...ESPECIALLY BELOW THE HILLS NEAR
  GAVIOTA...SAN MARCOS PASS...AND BELOW THE HILLS OF MONTECITO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ052-121900-
/O.CON.KLOX.WI.Y.0011.000000T0000Z-150312T1900Z/
SANTA BARBARA COUNTY MOUNTAINS-
INCLUDING THE CITIES OF...SAN MARCOS PASS...
SAN RAFAEL WILDERNESS AREA...DICK SMITH WILDERNESS AREA
623 AM PDT THU MAR 12 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY...

* WINDS AND TIMING...NORTH TO NORTHEAST WINDS 20 TO 30 MPH WITH 
  GUSTS TO 50 MPH WILL AFFECT PORTIONS OF THE SANTA YNEZ 
  MOUNTAIN RANGE THROUGH THIS MORNING. STRONGEST WIND GUSTS WILL 
  BE IN THE HILLS ABOVE MONTECITO.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE 
  HIGHWAYS 101...154...AND 192...ESPECIALLY NEAR SAN MARCOS 
  PASS... AND ABOVE THE HILLS OF MONTECITO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CAZ046-053-054-121900-
/O.CON.KLOX.WI.Y.0011.000000T0000Z-150312T1900Z/
SANTA MONICA MOUNTAINS RECREATIONAL AREA-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...LOCKWOOD VALLEY...MOUNT PINOS...ACTON...
MOUNT WILSON...SANDBERG
623 AM PDT THU MAR 12 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY...

* WINDS AND TIMING...NORTH WINDS 15 TO 30 MPH WITH GUSTS TO 45 
  MPH WILL CONTINUE THROUGH NOON THIS AFTERNOON. THERE WILL BE 
  ISOLATED GUSTS TO 55 MPH ACROSS A FEW HIGHER PEAKS ALONG THE 
  INTERSTATE 5 CORRIDOR.

* IMPACTS...MAJOR ROADWAYS THAT COULD BE AFFECTED INCLUDE 
  INTERSTATE 5...HIGHWAYS 14 AND 33...AS WELL AS TOPANGA...
  MALIBU... DECKER CANYONS AND KANAN ROAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WHEN DRIVING...USE EXTRA CAUTION. BE PREPARED FOR SUDDEN GUSTY
CROSS WINDS.

&&

$$

CK/DB
725 
WWUS76 KLOX 121901
NPWLOX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1201 PM PDT THU MAR 12 2015


CAZ039-046-052>054-122015-
/O.EXP.KLOX.WI.Y.0011.000000T0000Z-150312T1900Z/
SANTA BARBARA COUNTY SOUTH COAST-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
INCLUDING THE CITIES OF...SANTA BARBARA...MONTECITO...
CARPINTERIA...SAN MARCOS PASS...SAN RAFAEL WILDERNESS AREA...
DICK SMITH WILDERNESS AREA...LOCKWOOD VALLEY...MOUNT PINOS...
ACTON...MOUNT WILSON...SANDBERG
1201 PM PDT THU MAR 12 2015

...WIND ADVISORY HAS EXPIRED...

WINDS HAVE MOSTLY DROPPED BELOW ADVISORY LEVELS TODAY.
HOWEVER...WINDS ARE EXPECTED TO INCREASE TONIGHT INTO FRIDAY AND
MORE ADVISORIES MAY BE NEEDED.

$$

MW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Mar 12, 4:40 AM PDT, 54 minutes earlier.

Area forecast discussion, Mar 12, 4:40 AM PDT, 54 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
440 AM PDT THU MAR 12 2015

UPDATED AVIATION SECTION

...RECORD HIGH TEMPERATURES EXPECTED THIS WEEKEND FOR SOME COASTAL
AND COASTAL VALLEY LOCATIONS...

.SYNOPSIS...
HOT AND DRY WEATHER IS EXPECTED THROUGH MONDAY...WITH SATURDAY AND
SUNDAY BEING THE HOTTEST. HIGH PRESSURE AND OFFSHORE BREEZES WILL
KEEP TEMPERATURES WELL ABOVE SEASONAL NORMALS. A COOLING TREND AND
RETURN OF THE MARINE LAYER WILL ARRIVE EARLY NEXT WEEK.

&&

.SHORT TERM (TODAY-SAT)...LATEST FOG PRODUCT IMAGERY INDICATED
MOSTLY CLEAR SKIES EXCEPT FOR STRATUS ACROSS THE ENTIRE SANTA YNEZ
VALLEY AND THE INTERIOR AREAS OF SLO/SANTA BARBARA COUNTIES
INCLUDING THE NORTHERN SLOPES OF THE VENTURA COUNTY MOUNTAINS. SOME
STRATUS WAS ALSO TRYING TO DEVELOP ALONG THE SANTA BARBARA CENTRAL
COAST. THE CLOUDS BANKING UP AGAINST THE NRN SLOPES SHOULD LINGER
THROUGH NOON TODAY.

THE WEAK FRONTAL SYSTEM THAT MOVED THROUGH THE AREA DID LITTLE TO
COOL THE ATMOSPHERE AS THE LATEST AMDAR SOUNDING AROUND KLAX
INDICATED A VERY SHALLOW AND STRONG INVERSION AROUND 200 FT DEEP.
NOT ANTICIPATING ANY STRATUS TO DEVELOP FOR AREAS S OF POINT
CONCEPTION...BUT IF RANDOM LOW CLOUDS DO FORM ALONG THE COAST IT
WILL BE DENSE. GUSTY NORTHERLY WINDS HAVE ALREADY DEVELOPED ACROSS
PORTIONS OF THE LA/VTU/SBA COUNTY MOUNTAINS. LAX-BFL GRADIENT WAS
JUST UNDER -4 MB. WINDS WILL SPREAD INTO THE SANTA CLARITA AND SAN
FERNANDO VALLEYS LATER THIS MORNING...THEN OVER THE SEPULVEDA PASS
INTO THE WEST LA. THE STRONGEST WINDS WILL OCCUR ACROSS THE
MOUNTAINS AND SANTA CLARITA VALLEY...BUT SHOULD REMAIN JUST BELOW
WIND ADVISORY LEVELS. THERE WILL BE A FEW OUTLIER MOUNTAINS STATIONS
THAT COULD SEE GUSTS OVER 50...SUCH AS WHITAKER PEAK IN THE MORNING.
WINDS WILL QUICKLY SHIFT TO THE NORTHEAST LATE THIS MORNING AND
WINDS WILL BECOME MORE WIDESPREAD INTO THE WIND PRONE VENTURA COUNTY
VALLEYS AND COAST. AGAIN...WINDS SHOULD REMAIN UNDER ADVISORY
LEVELS. IF WINDS DO STRENGTHEN LATER THIS MORNING...THEN THE DAY
SHIFT COULD ISSUE A WIND ADVISORY FOR THE USUAL SANTA ANA WIND PRONE
AREAS FOR LA/VTU COUNTIES.

SYNOPTICALLY... A POSITIVE TILTED AMPLIFIED UPPER RIDGE WILL QUICKLY
BUILD ACROSS THE WEST COAST INTO VANCOUVER CANADA THIS
AFTERNOON...ONCE AGAIN TYPICAL OF THIS WINTER. THE COMBINATION OF
THE UPPER RIDGE AND MODERATE NORTH TO NORTHEAST WINDS AT THE SURFACE
WILL ALLOW COAST AND COASTAL VALLEYS TO WARM UP 8 TO 15 DEGREES
TODAY...INCLUDING THE CENTRAL COAST.

THIS SYNOPTIC PATTERN WILL CHANGE LITTLE THROUGH THE WEEKEND WITH
THE RIDGE AXIS BECOMING MORE POSITIVELY TILTED INTO THE
INTERMOUNTAIN REGION. WITH A FEW MORE DEGREES OF WARMING EXPECTED ON
SAT/SUN...THERE WILL BE A GOOD CHANCE THAT SOME COAST AND VALLEY
HIGH TEMP RECORDS WILL BE BROKEN. MODELS DO INDICATE SOME HIGH
CLOUDS MOVING OVER THE AREA FRIDAY INTO SATURDAY...AND IF THE CLOUD
SHIELD THICKENS UP...THEN HIGH TEMPS COULD BE A FEW DEGREES COOLER
THAN THE CURRENT FORECAST SHOWS. HOWEVER...THIS WILL STILL ALLOW FOR
HIGH TEMPS TO BE UP NEAR 20 DEGREES WARMER THAN USUAL FOR THIS TIME
OF YEAR.

PEOPLE RUNNING IN THIS WEEKEND'S L.A. MARATHON AND 5 K RACE NEED TO
BE AWARE OF THE POTENTIAL FOR SERIOUS HEAT RELATED
PROBLEMS...ESPECIALLY AFTER MID-MORNING. A SPECIAL WEATHER STATEMENT
HAS BEEN ISSUED COVERING THE UPCOMING HEAT EVENT. (LAXSPSLOX)

.LONG TERM (SUN-WED)...

ON SUNDAY...BOTH THE GFS AND EC MODELS CONTINUE TO KEEP THE RIDGE
AXIS OVER SOCAL KEEPING THE UNSEASONABLE HIGH TEMPS OVER MUCH OF THE
FORECAST AREA. BY MONDAY...AN UPPER DISTURBANCE WILL MOVE INTO NRN
CALIFORNIA ALLOWING FOR SOME COOLING FOR AREAS N OF POINT
CONCEPTION...AND ONLY A COUPLE DEGREES OF COOLING ACROSS LA/VTU
COUNTIES. BEST COOLING WILL OCCUR ACROSS THE CENTRAL COAST. THE
RIDGE WILL FINALLY BREAK DOWN BY TUESDAY ALLOWING FOR A MORE
SIGNIFICANT COOLING TREND WITH COAST AND VALLEY HIGHS IN THE UPPER
70S AND LOWER 80S. ANOTHER UPPER LOW SHOULD MOVE OVER SOUTHERN
CALIFORNIA BY WEDNESDAY WITH MORE SIGNIFICANT COOLING DOWN INTO THE
70S. EXPECT A RETURN OF THE MARINE LAYER STRATUS FOR COASTAL AREAS
EARLY AS MONDAY OR TUESDAY.

&&

.AVIATION...12/1140Z...

AT 0815Z...THE BASE OF THE MARINE INVERSION WAS AT 200 FEET. THE TOP
OF THE INVERSION WAS AT 1300 FEET WITH A TEMPERATURE OF 20C.

EXCEPT FOR SOME STRATUS WITH IFR TO LIFR CONDS ACROSS THE INTERIOR
VLYS OF SLO AND SBA COUNTIES...THE SANTA YNEZ VALLEY...AND PORTIONS
OF THE CENTRAL COAST...CONDS WILL BE VFR THRU THE PD. THE WILL BE
LOCALLY GUSTY N TO NE WINDS THIS MORNING AND AGAIN LATE TONIGHT/FRI
MORNING ACROSS PORTIONS OF L.A. AND VTU COUNTIES...WITH LOCAL LLWS
AND MDT UDDF.

KLAX...HIGH CONFIDENCE IN THE 12Z TAF WITH VFR CONDS THROUGH THE PD.

KBUR...HIGH CONFIDENCE IN THE 12Z TAF WITH VFR CONDS THROUGH THE PD.
SOME LLWS AND MDT UDDF EXPECTED THIS MORNING THROUGH EARLY
AFTERNOON.

&&

.MARINE...12/400 AM...

FAIRLY CONFIDENT THAT SCA CONDITIONS ACROSS THE SOUTHERN TWO THIRDS
OF THE OUTER WATERS WILL WEAKEN BY MID OR LATE MORNING. THERE IS A
20 PERCENT CHANCE THAT SCA CONDITIONS WILL PERSIST THROUGH LATE
THIS EVENING.

ACROSS THE INNER WATERS...THERE IS A 30 TO 40 PERCENT CHANCE THAT
SCA CONDS WILL OCCUR FRI MORNING NEAR SHORE FROM VENTURA
SOUTH TO SANTA MONICA.

&&

.LOX WATCHES/WARNINGS/ADVISORIES...
SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX).

&&

PUBLIC...KAPLAN
AVIATION...DB
MARINE...DB

WWW.WEATHER.GOV/LOSANGELES
Hazardous weather outlook, Mar 11, 6:00 AM PDT, 23 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
600 AM PDT WED MAR 11 2015

CAZ034>041-044>046-051>054-059-087-088-547-548-121300-
SAN LUIS OBISPO COUNTY CENTRAL COAST-
SANTA BARBARA COUNTY CENTRAL COAST-SANTA YNEZ VALLEY-
SAN LUIS OBISPO COUNTY INTERIOR VALLEYS-CUYAMA VALLEY-
SANTA BARBARA COUNTY SOUTH COAST-VENTURA COUNTY COAST-
LOS ANGELES COUNTY COAST INCLUDING DOWNTOWN LOS ANGELES-
VENTURA COUNTY INTERIOR VALLEYS-VENTURA COUNTY COASTAL VALLEYS-
SANTA MONICA MOUNTAINS RECREATIONAL AREA-
SAN LUIS OBISPO COUNTY MOUNTAINS-
SANTA BARBARA COUNTY MOUNTAINS-VENTURA COUNTY MOUNTAINS-
LOS ANGELES COUNTY MOUNTAINS EXCLUDING THE SANTA MONICA RANGE-
ANTELOPE VALLEY-CATALINA ISLAND-SANTA CLARITA VALLEY-
LOS ANGELES COUNTY SAN FERNANDO VALLEY-
LOS ANGELES COUNTY SAN GABRIEL VALLEY-
600 AM PDT WED MAR 11 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWESTERN CALIFORNIA.

.DAY ONE... TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY

THERE WILL BE A LARGE SPIKE UP WITH TEMPERATURES BEGINNING
THURSDAY...PEAKING THIS WEEKEND WITH RECORD HIGH TEMPERATURES
EXPECTED. HIGHS WILL REACH THE LOWER 90S ON SATURDAY AND SUNDAY.
THERE WILL BE GUSTY OFFSHORE WINDS FRIDAY MORNING AS WELL.

* SPECIAL WEATHER STATEMENT..SEE WWUS86 KLOX - SPSLOX FOR DETAILS *

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

KAPLAN

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 12, 3:20 AM PDTSmall Craft AdvisoryLOX11 hr
Mar 12, 1:55 PM PDTSmall Craft AdvisoryLOX4 hr
Mar 12, 3:12 PM PDTWind AdvisoryLOXLos Angeles24 hr

Nearby

Wind Advisories in California, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.